MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL T8 TAPERED DR SHAFT - SHORT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL T8 TAPERED DR SHAFT - SHORT; NAIL, FIXATION, BONE
Model Number 71175078
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the surgeon noted that the t8 screwdriver shaft short stripped.No delay or injury reported.The procedure was finished with a smith and nephew backup device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL T8 TAPERED DR SHAFT - SHORT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11671469
Report Number1020279-2021-03014
Device Sequence Number3496424
Product Code JDS
UDI-Device Identifier00885556636084
UDI-Public00885556636084
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175078
Device Catalogue Number71175078
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1